News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: anemia symptoms?


 fran - Sun Jun 19, 2005 11:04 am

I have been having concerns about shortness of breath and fatigue.
Briefly-I am a 33 year old female with a history of anemia. When I was 4 I was treated for anemia with iron shots for about a year. I was also anemic during my two pregnancies.

Two years ago my hemo. and ferritin levels were very low. I was prescribed iron supplements but couldn't keep them down so I tried to treat the anemia with diet (more spinach, beans etc). I rarely eat meat and haven't eaten red meat since I was a teenager.

My iron-deficiency anemia is due to heavy, close together periods.

About two months ago, I began to notice I was significantly short of breath after climbing a few flights of stairs, my heart racing, etc. Often when I stand up suddenly I feel dizzy. When I was a teenager I fainted a few times after doing this. It was never checked out, my parents seemed to think it was because I am very tall (6'2").

My concern is this-from what I understand anemia is symptomatic only when it's severe. My anemia has been borderline for the past year so I'm worried that the cause of my SOB and fatigue is something more sinister, like pulmonary hypertension.

Thank you.
 Dr. Tamer Fouad - Mon Jun 20, 2005 12:11 am

User avatar Hello,
Just to give you an idea of the possible causes for shortness of breath check our dyspnea/index.htm" class="postlink">shortness of breath page. As you can see fran, there are many causes. Go through the list which is also a rough guide as to how to diagnose the cause of dyspnea. You are advised to consult your doctor ASAP because an increase in the severity of your symptom could be due to serious causes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here